Hail, Lander
- When
- July 27, 7:10 PM PST to 7:12 PM PST
- Where
- Lander County, 1.26 mi WSW of Battle Mtn
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.640, -116.940
Hail estimated up to 1 inch in diameter was reported in Battle Mountain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Hail estimated up to 1 inch in diameter was reported in Battle Mountain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 27, 3:38 PM PST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 438 PM PDT TUE JUL 27 2010 .SYNOPSIS...A MOIST SOUTHERLY FLOW BETWEEN A TROUGH OF LOW PRESSURE TO THE NORTHWEST AND A RIDGE OF HIGH PRESSURE TO THE SOUTHEAST WILL CONTINUE TO RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THURSDAY FOR EASTERN AND CENTRAL PORTIONS OF THE SILVER STATE...WITH DRIER WEATHER LIKELY FURTHER WEST. THUNDERSTORMS WILL BE LESS LIKELY OVER THE WEEKEND AS WINDS ALOFT TURN MORE WESTERLY. && .SHORT TERM...TONIGHT THROUGH THURSDAY. PLENTY OF SHOWER AND THUNDERSTORM ACTIVITY IS ONGOING ACROSS THE REGION AT PRESENT...COURTESY OF THE TROUGH TO THE WEST AND THE CONTINUED SURGE OF MONSOONAL MOISTURE FROM THE SOUTH. LATEST NAM AND GFS KEEP CAPE AND NEGATIVE LI'S AROUND THROUGH THE NIGHT...THOUGH BECOMING LESS INTENSE AND MORE ISOLATED AS THE NIGHT GOES ON...SO SOME ISOLATED THUNDERSTORMS MAY LINGER THROUGH THE NIGHT AND INTO TOMORROW MORNING BEFORE WIDESPREAD DEVELOPMENT OCCURS AGAIN BY TOMORROW AFTERNOON. DEVELOPMENT TOMORROW WILL BE AIDED BY A SHORTWAVE TROUGH PASSING WELL TO OUR NORTHWEST. THIS SHORTWAVE MAY ALSO HELP SPARK OFF A FEW SEVERE THUNDERSTORMS...SO ANYONE SPENDING TIME OUTDOORS WILL NEED TO KEEP AN EYE TO THE SKY. HOWEVER...THIS SHORTWAVE WILL ALSO HELP TO CAUSE ACTIVITY TO CEASE ONCE THE TROUGH AXIS PASSES TOMORROW EVENING. THE FLOW WILL ALSO TURN A BIT MORE WESTERLY ALOFT AFTER THE SHORTWAVE PASSES...SO IT LOOKS LIKE THUNDERSTORMS THURSDAY AFTERNOON WILL BE A BIT MORE CONFINED TO THE EASTERN THIRD OF THE CWA. REGARDLESS...THERE WILL STILL BE SOME CONVECTION AROUND. WITH GREATER CLOUD COVER EXPECTED...HIGHS TOMORROW WILL BE A TAD COOLER THAN TODAY...MOSTLY STAYING IN THE 80S IN MANY VALLEYS...THOUGH GREATER SUNSHINE BEHIND THE TROUGH SHOULD ALLOW FOR A SLIGHT WARMING AGAIN ON THURSDAY. RCM .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. BOTH THE GFS AND ECMWF AGREE STARTING OFF THE EXTENDED...WITH A 500MB HIGH OVER NORTH TEXAS WITH A RIDGE EXTENDING BACK INTO UTAH AND ARIZONA...AND TO OUR WEST...A TROF SITTING JUST OFF THE PACIFIC COAST. THE PRIMARY FCST CHALLENGE THRU THE EXTENDED IS MONSOON FLOW...OR LACK THEREOF...AS MEAN RIDGE AND TROF POSITIONS REMAIN RELATIVELY STATIONARY...WITH 500MB FLOW OVER THE FCST AREA VARYING FROM S TO SW. THRU THE EXTENDED...MID-LEVEL MOISTURE IS HIGHEST ACROSS THE EASTERN HALF OF NEVADA...AND LOWER WEST. THE GFS HAS MID-LEVEL MOISTURE RELATIVELY LOW FRIDAY AND SATURDAY... WITH AN INCREASING TREND SUNDAY...MONDAY...AND TUESDAY. THE ECMWF IS SIMILAR BUT WITH A BIT MORE MOISTURE FRIDAY AND SATURDAY...AND A BIT LESS THAN THE GFS SUNDAY...MONDAY...AND TUESDAY. LOOKING AT PW'S...THEY ARE RELATIVELY HIGH FRIDAY...AND THEN LOW THRU THE REMAINDER OF THE EXTENDED...NEAR OR BELOW 0.50 INCHES...AS A SHORT WAVE PASSING TO THE NORTH ON SATURDAY DRIES THE AREA OUT. THE EXCEPTION IS WHITE PINE COUNTY...WHERE PW'S PERIODICALLY REACH 0.75 INCHES. WILL STAY CLOSE TO CURRENT FCST WITH ONLY MINOR CHANGES TO POPS AND WX GRIDS. REA && .AVIATION...ISOLATED SHOWERS AND TSTMS WILL CONTINUE THRU THIS EVENING AND THE OVERNIGHT HOURS...WITH SCT TO BKN CLOUD BASES BETWEEN 6000 AND 12000 FT...AND ISOLATED MVFR VSBYS IN TSTMS. TSTM COVERAGE WILL INCREASE ON WEDNESDAY...WITH SCT TSTMS. CLOUD BASES ON WEDNESDAY WILL BE AROUND 6000 FT...LOCALLY LOWER IN TSTMS...WITH ISOLATED MVFR VSBYS. OUTFLOW GUSTS IN THE VCNTY OF TSTMS THIS EVENING THRU WEDNESDAY MAY APPROACH 40 KTS. REA && .FIRE WEATHER...WETTING RAINS WILL BE THE RULE WITH THUNDERSTORMS FOR THE NEXT 2 DAYS...SO WHILE LIGHTNING WILL BE COMMON...ESPECIALLY ACROSS THE EASTERN HALF OF THE STATE...NO RED FLAG WARNINGS ARE ANTICIPATED AT THIS TIME. WINDS WILL BE LIGHT OUTSIDE OF THUNDERSTORMS...WITH HIGHER THAN AVERAGE HUMIDITY PREVAILING. A MODEST DRYING TREND IS ANTICIPATED BY WEEK'S END WITH A DECREASE IN THUNDERSTORM COVERAGE. RCM && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 93/90/90
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 237 AM PDT TUE JUL 27 2010 NVZ013-030>037-280945- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 237 AM PDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. MONSOONAL MOISTURE COMBINED WITH AN AREA OF LOW PRESSURE OFF THE CALIFORNIA COAST WILL ALLOW FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING HOURS. THE POTENTIAL EXIST FOR SOME OF THE STORMS TO BECOME STRONG THIS AFTERNOON...WITH HAIL AND GUSTY WINDS BEING THE LARGEST THREAT. THE HIGHEST LIKELY HOOD OF STRONG THUNDERSTORM DEVELOPMENT WILL BE OVER EASTERN NEVADA IN ELKO AND WHITE PINE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE ANTICIPATED TO CONTINUE STRAIGHT INTO THE WEEKEND ACROSS EASTERN NEVADA...WITH DRIER WEATHER RETURNING TO HUMBOLDT COUNTY BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 359 PM PDT TUE JUL 27 2010 NVZ031-032-034-272330- NORTHERN ELKO COUNTY NV-RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 359 PM PDT TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 430 PM PDT... AT 350 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 11 MILES SOUTHEAST OF WELLS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN ELKO COUNTY... LAT...LON 4118 11495 4109 11456 4081 11494 4092 11512 TIME...MOT...LOC 2258Z 233DEG 37KT 4105 11472 JH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 613 PM PDT TUE JUL 27 2010 NVZ032-036-280145- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 613 PM PDT TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO AND NORTHERN EUREKA COUNTIES UNTIL 645 PM PDT... AT 611 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINE VALLEY...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 45 MPH...AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PALISADE... CARLIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4078 11609 4064 11570 4030 11602 4041 11635 TIME...MOT...LOC 0112Z 206DEG 33KT 4045 11608 DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 618 PM PDT TUE JUL 27 2010 NVZ032-033-280145- EXTREME EASTERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 618 PM PDT TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 645 PM PDT... AT 616 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF CURRIE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER...BRIEF HEAVY DOWNPOURS AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN ELKO COUNTY EAST OF HIGHWAY 93... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING OR VEHICLE. LAT...LON 4078 11463 4067 11422 4027 11457 4035 11478 TIME...MOT...LOC 0117Z 206DEG 33KT 4041 11461 DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 647 PM PDT TUE JUL 27 2010 NVZ013-035-280215- NORTHERN NYE COUNTY NV-WHITE PINE COUNTY NV- 647 PM PDT TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE PINE AND NORTHEASTERN NYE COUNTIES UNTIL 715 PM PDT... AT 643 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF DUCKWATER...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... DUCKWATER... STATE ROUTE 376 IN RURAL NORTHERN NYE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3907 11557 3891 11524 3866 11551 3873 11572 TIME...MOT...LOC 0147Z 205DEG 20KT 3878 11556 DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 658 PM PDT TUE JUL 27 2010 NVZ032-034-280230- RUBY MOUNTAINS/EAST HUMBOLDT RANGE NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 658 PM PDT TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 730 PM PDT... AT 653 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF SOUTH FORK...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. * LOCATIONS IMPACTED INCLUDE... SOUTH FORK RESERVIOR... STATE ROUTE 228... SPRING CREEK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4081 11562 4065 11547 4048 11577 4061 11592 TIME...MOT...LOC 0158Z 228DEG 23KT 4060 11576 DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 716 PM PDT TUE JUL 27 2010 NVZ032-036-037-280245- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 716 PM PDT TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO AND EASTERN EUREKA COUNTIES UNTIL 745 PM PDT... AT 711 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTH OF PINE VALLEY...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY... RURAL EASTERN EUREKA COUNTY OVER THE MINERAL HILLS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING OR VEHICLE. LAT...LON 4044 11596 4033 11570 4005 11596 4014 11616 TIME...MOT...LOC 0214Z 210DEG 23KT 4017 11600 DD
The Elko radar (KLRX), 16 km away, was scanning. The volume nearest the first event began at 03:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2010Every state in 2010This day in weather historyWarnings in Nevada, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238846.